MAUDE Adverse Event Report: SYMMETRY SURGICAL INC SYMMETRY; NEEDLE HOLDER

SYMMETRY SURGICAL INC SYMMETRY; NEEDLE HOLDER
Catalog Number 36-2018
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that during a decompression posterior lumbar with fusion extension to l1 and anterior lumbar interbody fusion with vascular assist, half of a jaw insert broke away from the jaw.The piece fell into the patient and was retrieved with no further harm to the patient.
 
Additional Manufacturer Narrative
The complaint was confirmed via pictures provided by the customer.However, the picture provided did not show any of the markings on the device to determine the lot number of the device.The device was discarded after the pictures were taken.Therefore, the device cannot be returned and no more pictures can be taken.Without further informaiton, a true root cannot be determined.The complaint has been logged in the complaint system for tracking and trending.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional informaiton pertinent to the investigation, a subsequent follow up report will be submitted.There has been a total of 29,146 sold of all lots with one additional complaint recorded for the insert platform breaking off.Therefore, there is a low complaint rate.Received via user facility report# (b)(4).
 
Additional Manufacturer Narrative
The customer notified symmetry on 10/09/2023 that the device was found and available for returned.Upon receiving the device, it was evaluated and confirmed to have a manufactured date of 143 ( march 2014).The device showed significant signs of wear and tear with significant damage to the jaw inserts.Based on the product review and the risk assessment no further actions are necessary.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
SYMMETRY
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer (Section G)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key17785549
Report Number3007208013-2023-00045
Device Sequence Number12399989
Product Code HXK
UDI-Device Identifier00887482009727
UDI-Public00887482009727
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number36-2018
Device Lot Number143
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer10/09/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown